MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left anterior descending artery (lad).A 2.5mm non-shockwave compliant balloon was used for pre-dilation and ruptured during the procedure followed by ivl.During the procedure, the ivl balloon ruptured while fully inflated.Due to severe calcification, a portion of the balloon detached and became lodged in the artery.Despite multiple efforts to retrieve the balloon through both endovascular and open-heart methods, retrieval was unsuccessful.The patient underwent emergent bypass surgery.The procedure was completed, and the patient is currently recovering, although the ivl balloon remains in place.No patient demographics or medical information was provided at the time of the report.Shockwave medical is attempting to gather additional information.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the balloon detachment could not be definitively determined based on the information available.The following sections have been updated accordingly: d9: "is this device available for evaluation?" has been updated to "no".H6: the following annex codes have been updated: type of investigation (b): 4114.Investigation findings (c): 114.Investigation conclusion (d): 4315.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22290140
Report Number3015053858-2025-00079
Device Sequence Number8374378
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)261031(10)01A241024B
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number01A241024B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM COMPLIANT BALLOON - MANUFACTURER UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown